Alert archive / California / Wind Advisories in 2008
Wind Advisory 40, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 1, 2008, 12:49 AM PST for San Diego County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 12:49 AM PST (08:49 UTC)
- Expired
- Jan 1, 2008, 5:41 AM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 010849 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1249 AM PST TUE JAN 1 2008 CAZ057-011700- /O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1249 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY THROUGH THE EARLY AFTERNOON ON NEW YEARS DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-011700- /O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1249 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW CANYONS AND PASSES. THE WINDS SHOULD FALL BELOW ADVISORY CRITERIA LATE NEW YEARS DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ043-011700- /O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 1249 AM PST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. NORTHEAST TO EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY THROUGH CANYONS AND PASSES. THE WINDS SHOULD DIMINISH LATE NEW YEARS DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-011700- /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1249 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS... WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH TONIGHT. THE WINDS SHOULD DIMINISH ON NEW YEARS DAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
6 follow-up statements
000 WWUS76 KSGX 010946 CCA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1249 AM PST TUE JAN 1 2008 CAZ057-011700- /O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1249 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED ACROSS THE RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-011700- /O.NEW.KSGX.HW.W.0001.080101T0849Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1249 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ043-011700- /O.EXB.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 1249 AM PST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. LOCALIZED GUSTY EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED FOR A BRIEF PERIOD THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-011700- /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1249 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 011341 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 541 AM PST TUE JAN 1 2008 CAZ043-011445- /O.CAN.KSGX.WI.Y.0040.000000T0000Z-080101T1800Z/ SAN DIEGO COUNTY COASTAL AREAS- 541 AM PST TUE JAN 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ057-012145- /O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ /O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 541 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY THIS MORNING. STRONGEST GUSTS ARE EXPECTED ACROSS THE RIDGELINE. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-012145- /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ /O.CON.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 541 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH WILL OCCUR BELOW CANYONS AND PASSES THIS MORNING...MAINLY IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS ARE EXPECTED TO DECREASE BACK TO ADVISORY LEVEL AFTER 10 AM. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-055-056-058-012145- /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 541 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 011753 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 953 AM PST TUE JAN 1 2008 CAZ057-020400- /O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 953 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. AREAS OF NORTHEAST TO EAST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE TODAY DECREASING BY WEDNESDAY. STRONGEST GUSTS ARE EXPECTED ACROSS THE RIDGELINE. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-020400- /O.EXP.KSGX.HW.W.0001.000000T0000Z-080101T1800Z/ /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 953 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE VICINITY OF CAJON AND BEAUMONT PASSES. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-020400- /O.EXT.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 953 AM PST TUE JAN 1 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 30 MPH...MAINLY NEAR THE FOOTHILLS WITH LOCAL GUSTS TO NEAR 50 MPH BELOW CANYONS ARE POSSIBLE THROUGH THIS MORNING. ADVISORY LEVEL WINDS SHOULD PERSIST INTO WEDNESDAY MORNING AS HIGH PRESSURE OVER THE PLATEAU REMAINS STRONG. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SGX
000 WWUS76 KSGX 020349 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 749 PM PST TUE JAN 1 2008 CAZ057-021200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 749 PM PST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE TONIGHT...DECREASING BY WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-021200- /O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 749 PM PST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO NEAR 45 MPH WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-021200- /O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 749 PM PST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. NORTHEAST TO EAST WINDS OF 20 TO 35 MPH...MAINLY NEAR THE FOOTHILLS WITH LOCAL GUSTS TO NEAR 45 MPH BELOW CANYONS ARE POSSIBLE THROUGH WEDNESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SGX
000 WWUS76 KSGX 021224 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 424 AM PST WED JAN 2 2008 CAZ057-021800- /O.CON.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 424 AM PST WED JAN 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. LOCAL NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-021800- /O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 424 AM PST WED JAN 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. LOCAL NORTHEAST TO EAST WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO NEAR 40 MPH WILL OCCUR BELOW CANYONS AND PASSES...MAINLY IN THE VICINITY OF CAJON AND BEAUMONT PASSES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-021800- /O.CON.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 424 AM PST WED JAN 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. NORTHEAST TO EAST WINDS OF 20 TO 35 MPH...MAINLY NEAR THE FOOTHILLS WITH LOCAL GUSTS TO NEAR 40 MPH BELOW CANYONS ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 021549 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 749 AM PST WED JAN 2 2008 CAZ042-048-050-055-056-058-021700- /O.CAN.KSGX.WI.Y.0040.000000T0000Z-080102T1800Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 749 AM PST WED JAN 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ057-021700- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-080102T1800Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 749 AM PST WED JAN 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 31, 8:45 PM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 31, 8:45 PM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST MON DEC 31 2007
.SYNOPSIS...HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL KEEP THE
WEATHER MILD THROUGH WEDNESDAY WITH PERIODS OF HIGH CLOUDS. WIND
ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT THROUGH TUESDAY
AFTERNOON. HIGH PRESSURE ALOFT WILL MOVE EAST ON THURSDAY AS LOW
PRESSURE STRENGTHENS OVER THE EAST PACIFIC. CLOUDS WILL GRADUALLY
INCREASE...ALONG WITH THE CHANCE OF PRECIPITATION THURSDAY AND
FRIDAY. THE WEEKEND LOOKS WINDY...WET...AND COLDER AS SEVERAL
SYSTEMS ARE FORECAST TO MOVE THROUGH SOUTHERN CALIFORNIA THROUGH
MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
&&
STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BETWEEN THE GREAT
BASIN AND SOUTHERN CALIFORNIA. SURFACE WINDS HAVE INCREASED IN
RESPONSE WITH MANY AREAS REPORTING SUSTAINED WINDS BETWEEN 20 AND 30
MPH WITH SOME GUSTS IN EXCESS OF 50 MPH IN THE WINDIEST SPOTS IN THE
SANTA ANA MOUNTAINS. THE GRADIENTS SHOULD PEAK OVERNIGHT...THEN
SLOWLY UNWIND ON TUE.
SATELLITE IMAGERY SHOWS SKIES ARE CLEAR OVER THE CWA THIS EVENING
BUT HIGH CLOUDS ARE ADVANCING FROM THE SW. IR IMAGERY CONFIRMS A
WEAK UPPER WAVE OFF THE BAJA PENINSULA IS THE CULPRIT. FARTHER WEST
SATELLITE SHOWS A LARGE POOL OF CLOUDS/MOISTURE BETWEEN 10 AND 15
DEGREES NORTH...IN THE VICINITY OF 155W. THIS AREA HAS BEEN SLOWLY
EXPANDING TO THE NE AS A LOW PRESSURE TROUGH DIGS NEAR 150W.
THE WINDS HAVE DEVELOPED AS EXPECTED INLAND AND OVER ORANGE COUNTY
AND SHOULD REMAIN GUSTY THROUGH THE NIGHT KEEPING OVERNIGHT
TEMPERATURES CONSIDERABLY HIGHER THAN THE PAST SEVERAL NIGHTS IN
THESE AREAS. SHELTERED AREAS WILL RADIATE EASILY AND REMAIN QUITE
COOL DUE TO THE LOWER DEW POINTS.
IT SHOULD BE ANOTHER WARM DAY ON NEW YEARS DAY EVEN WITH THE HIGH
CLOUDS THAT ARE EXPECTED TO DIM THE SUN FROM TIME TO TIME. THE
BREEZY AND DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY AND INTO
EARLY WEDNESDAY. HOWEVER...THE WINDS ARE EXPECTED TO DROP OFF ENOUGH
LATE TUESDAY SO THAT RED FLAG CRITERIA AND WIND ADVISORIES WILL NO
LONGER BE NEEDED.
WE WILL BEGIN THE TRANSITION TO A STORMIER PATTERN ON THU WITH A
CHANCE OF SOME LIGHT RAIN BREAKING OUT...BUT THE MAIN EVENT LOOKS TO
BE SOMETIME OVER THE WEEKEND AS THE JET STREAM MOVES FARTHER SOUTH
ACROSS THE PACIFIC STEERING MORE ENERGY AND MOISTURE INTO SOCAL. ALL
AREAS WILL HAVE A GOOD SHOT AT SIGNIFICANT PRECIPITATION BY
SATURDAY...IF NOT SOONER...AND ENDING BY LATE MON. MORE RIDGING IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK FOR DRY AND WARMER WEATHER.
&&
.AVIATION...
010415Z...ALL OF THE HAZE HAS CLEARED AS OFFSHORE FLOW HAD INCREASED
LATE THIS AFTERNOON AND THIS EVENING. VFR CONDITIONS WILL PREVAIL
WITH ONLY LOCAL VSBYS BELOW 5 MILES DUE TO BLOWING DUST...AND ANY
CIGS TUE DUE TO THE HIGH CLOUDS WILL BE ABOVE 15000 FT. AREAS OF SFC
WINDS FROM THE E-NE...GENERALLY 20-30 KT WITH GUSTS LOCALLY OVER 45
KT...WILL OCCUR THROUGH/BELOW PASSES AND CANYONS. THE USUAL
UPDRAFTS/DOWNDRAFTS WILL OCCUR. LLWS WILL OCCUR MOSTLY IN WIND
SHELTERED AREAS WHERE EAST WINDS WILL OCCUR 1000-2000 FT ABOVE THE
SFC. WINDS WILL GRADUALLY DECREASE TUE AFTERNOON AND EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 5 PM PST TUESDAY FOR ALL OF ORANGE
COUNTY...ALL INLAND VALLEYS AND MOUNTAINS OF SOUTHWEST
CALIFORNIA...BOTH THE SAN BERNARDINO NATIONAL FOREST AND THE
CLEVELAND NATIONAL FOREST. SEE LAXRFWSGX.
WIND ADVISORY UNTIL 2 PM PST TUESDAY FOR ORANGE COUNTY COASTAL
AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY
VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX.
HYDROLOGIC OUTLOOK FOR DEVELOPING WINTER STORM LATER IN THE
WEEK. SEE LAXESFSGX.
&&
PUBLIC... JAD
AVIATION/MARINE...MAXWELL
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:49 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 9 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.